Advertisement

Semi-linear Lattices and Right One-Way Jumping Finite Automata (Extended Abstract)

  • Simon Beier
  • Markus HolzerEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 11601)

Abstract

Right one-way jumping automata (ROWJFAs) are an automaton model that was recently introduced for processing the input in a discontinuous way. In [S. Beier, M. Holzer: Properties of right one-way jumping finite automata. In Proc. 20th DCFS, number 10952 in LNCS, 2018] it was shown that the permutation closed languages accepted by ROWJFAs are exactly those with a finite number of positive Myhill-Nerode classes. Here a Myhill-Nerode equivalence class \([w]_L\) of a language L is said to be positive if w belongs to L. Obviously, this notion of positive Myhill-Nerode classes generalizes to sets of vectors of natural numbers. We give a characterization of the linear sets of vectors with a finite number of positive Myhill-Nerode classes, which uses rational cones. Furthermore, we investigate when a set of vectors can be decomposed as a finite union of sets of vectors with a finite number of positive Myhill-Nerode classes. A crucial role is played by lattices, which are special semi-linear sets that are defined as a natural way to extend “the pattern” of a linear set to the whole set of vectors of natural numbers in a given dimension. We show connections of lattices to the Myhill-Nerode relation and to rational cones. Some of these results will be used to give characterization results about ROWJFAs with multiple initial states. For binary alphabets we show connections of these and related automata to counter automata.

References

  1. 1.
    Beier, S., Holzer, M.: Decidability of right one-way jumping finite automata. In: Hoshi, M., Seki, S. (eds.) DLT 2018. LNCS, vol. 11088, pp. 109–120. Springer, Cham (2018).  https://doi.org/10.1007/978-3-319-98654-8_9CrossRefGoogle Scholar
  2. 2.
    Beier, S., Holzer, M.: Properties of right one-way jumping finite automata. In: Konstantinidis, S., Pighizzini, G. (eds.) DCFS 2018. LNCS, vol. 10952, pp. 11–23. Springer, Cham (2018).  https://doi.org/10.1007/978-3-319-94631-3_2CrossRefGoogle Scholar
  3. 3.
    Beier, S., Holzer, M., Kutrib, M.: On the descriptional complexity of operations on semilinear sets. In: Csuhaj-Varjú, E., Dömösi, P., Vaszil, G. (eds.) AFL 2017. EPTCS, vol. 252, pp. 41–55. Debrecen, Hungary (2017).  https://doi.org/10.4204/EPTCS.252.8MathSciNetCrossRefGoogle Scholar
  4. 4.
    Chigahara, H., Fazekas, S., Yamamura, A.: One-way jumping finite automata. Int. J. Found. Comput. Sci. 27(3), 391–405 (2016).  https://doi.org/10.1142/S0129054116400165MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Chistikov, D., Haase, C.: The taming of the semi-linear set. In: Chatzigiannakis, I., Mitzenmacher, M., Rabani, Y., Sangiorgi, D. (eds.) ICALP 2016. LIPIcs, vol. 55, pp. 128:1–128:13 (2016).  https://doi.org/10.4230/LIPIcs.ICALP.2016.128
  6. 6.
    Conway, J., Horton, S., Neil, J.A.: Sphere Packings, Lattices and Groups, Grundlehren der Mathematischen Wissenschaften, vol. 290, 3rd edn. Springer, New York (1999).  https://doi.org/10.1007/978-1-4757-6568-7CrossRefGoogle Scholar
  7. 7.
    Gill, A., Kou, L.T.: Multiple-entry finite automata. J. Comput. System Sci. 9(1), 1–19 (1974).  https://doi.org/10.1016/S0022-0000(74)80034-6MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Ginsburg, S., Spanier, E.H.: Bounded ALGOL-like languages. Trans. Am. Math. Soc. 113, 333–368 (1964).  https://doi.org/10.2307/1994067MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Ginsburg, S., Spanier, E.H.: Bounded regular sets. Proc. Am. Math. Soc. 17(5), 1043–1049 (1966).  https://doi.org/10.1090/S0002-9939-1966-0201310-3MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Ginsburg, S., Spanier, E.H.: Semigroups, Presburger formulas, and languages. Pac. J. Math. 16(2), 285–296 (1966).  https://doi.org/10.2140/pjm.1966.16.285MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Gubeladze, J., Michalek, M.: The poset of rational cones. Pac. J. Math. 292(1), 103–115 (2018).  https://doi.org/10.2140/pjm.2018.292.103MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Haase, C., Hofman, P.: Tightening the complexity of equivalence problems for commutative grammars. In: Ollinger, N., Vollmer, H. (eds.) STACS 2016. LIPIcs, vol. 47, pp. 41:1–41:14 (2016).  https://doi.org/10.4230/LIPIcs.STACS.2016.41
  13. 13.
    Meduna, A., Zemek, P.: Jumping finite automata. Int. J. Found. Comput. Sci. 23(7), 1555–1578 (2012).  https://doi.org/10.1142/S0129054112500244MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Parikh, R.J.: On context-free languages. J. ACM 13(4), 570–581 (1966).  https://doi.org/10.1145/321356.321364CrossRefzbMATHGoogle Scholar
  15. 15.
    Studený, M.: Convex cones in finite-dimensional real vector spaces. Kybernetika 29(2), 180–200 (1993). http://www.kybernetika.cz/content/1993/2/180

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Institut für InformatikUniversität GiessenGiessenGermany

Personalised recommendations